Jump to content

What Happened??


ACsMom
 Share

Recommended Posts

My 19 yo daughter, Alana, is struggling with bouts of fatigue, poor sleep, exercise intolerance, stomach pain on standing, poor concentration, etc. even though she is doing her saline infusions along with midodrine, florinef, licorice root, butchers broom, omeprezole, effexor, salt, etc, etc. etc. Her hr and bp numbers aren't "bad" but she is symptomatic. So, it's not as bad as POTS/NMH before saline but the past month or so has been different since she started the saline 14 months ago. So. Our ideas we're trying to sort out. One is that her low dose effexor was changed to a different generic manufacturer in Feb. Our wonderful pharmacist is getting in another manufacturer's generic effexor today for her to try. Another idea is that she was on tamiflu for a week and then had a very mild "flu" for 2 days... fatigue, headache and drippy nose. Then a head cold 2 weeks later. The other idea is that she has hit the gym a bit too hard, running/walking on the treadmill for up to 30 minutes. Her dr. has suggested melatonin for sleep and her pharmacist gave her some sleep hygiene tips. But her dr. tossed out the idea of ritalin, low dose, for her to think about. DOn't like that idea at all. So I'm trying to figure out if this is a new normal or if something(s) triggered a flare and it will die down with time. Any opinions on what may have triggered this setback? Anything sound familiar to you?

When things are going better, it is so easy to fall into an assumption of normalcy. That things are better than they really are. Reality check.

Anne

Link to comment
Share on other sites

Hi Anne

I'm sorry Alana had a setback. Unfortunately most of us experience both good and bad days/weeks (or hours). Any of these things you listed certainly could be triggers, IMO. I have to say in my case that I have ups and downs and usually am unable to pinpoint a particular trigger.

Hopefully (and if she is typical, it is most likely) she will start to improve again.

Link to comment
Share on other sites

I'm so sorry to hear but not alone. I remember a day in January that I forgot I had pots. Honestly! Took kids to dentist, grabbed breakfast out, did a bit of shopping, Got the car washed and cleaned out and bam flare. Did I not drink enough water? Did I over do it? Looking back just glad I did what I did that sunny day and glad it wasn't a more serious flare. Any illness I think takes a toll. Keep us posted

Link to comment
Share on other sites

Well my daughter really went down hill when she was put on effexor. It causes weight loss and she is still struggling with that.

Also melatonin can lower blood pressure and i think it has other problems. The doctors wanted her off of that too. But currently my daughter has terrible insomnia. Trying to find a non medicine fix.

June

Link to comment
Share on other sites

Thanks for the ideas. Effexor helped with pain which made sleep better. The doom feelings disappeared, too. The pharmacist just ordered a different generic manufacturer that has a very good record so we'll see what happens with that. Her POTS dr. did suggest that she try the melatonin. I think she fell asleep much faster last night and seems to have functioned fairly well today. It sounds like something she can use one night and not the next.

13 is just too young to have insomnia. Thinking of you!

Anne

Link to comment
Share on other sites

My son has sleeping problems. The doctor finally tried extended release clonidine. At .3 mg he is sleeping through the night. However, I have found another product called True Calm. I have been able to to give him this and reduce the clonidine down to .2mg. True Calm Product has GABA and Taurine. It helps the nervous system to relax.

Link to comment
Share on other sites

Hi Anne,

I'm sorry to hear that your daughter is having a rough time. The unpredictability of Pots is soo frustrating.

Something jumped out at me when I was reading your post. Just disregard if you are already aware of this :) You mentioned that your daughter is taking both Florinef and Licorice root. These two are generally not recommended to be taken together.

"Generally, you should avoid or limit the consumption of licorice if you are being treated with fludrocortisone for more than just a few days."

"MANAGEMENT: Patients receiving prolonged corticosteroid therapy should avoid or limit the consumption of licorice-containing products. Even relatively moderate doses of licorice may be problematic in susceptible patients when ingested regularly for prolonged periods."

http://www.drugs.com/interactions-check.php?drug_list=1100-0,2383-0

Part of the problem is that both of these have the potential to lower potassium. Hopefully her docs are keeping a close eye on her levels.

Link to comment
Share on other sites

hummmm. That is something that I did NOT know. She came off of licorice root and butchers broom when she had hip surgery in November. She didn't take any of those for about a month. Now that age old quandry. Do I have her POTs dr. do blood work in 4 weeks when she sees him next or do I pull her off of or reduce the licorce on our own???? errrrrr! she does have fatigue, had exercise intolerance and was having cramping in her feet recently. I may suggest that she reduce her licorce. Thanks for sharing this!

She fell asleep Friday night quickly with the melatonin. She did the same Saturday night with it but also took the new generic of effexor. She rarely wakes up on her own before 10am. She was up, dressed, hair brushed, bed made and smiling downstairs by 7:40am this morning. Generic change?? I've cautioned her to pace herself as she really is recovering from a POTs flare.

Link to comment
Share on other sites

  • 1 month later...

Hi. I also read that licorice root works similar to flurinef and not to be taken together.

Also, when I had sleeping problems when getting off xanax I used Passion Flower extract in drops. Also, helped me during withdrawals and calmed down my anxiety. Research it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...